Alert archive / West Virginia / Flash Flood Warnings in 2021
Flash Flood Warning 10, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jun 10, 2021, 6:54 PM EDT for Frederick County, Virginia; Hampshire County, Hardy County, West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2021, 6:54 PM EDT (22:54 UTC)
- Expired
- Jun 10, 2021, 9:47 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Frederick County, VA, Hampshire County, WV, Hardy County, WV
The radar
The Sterling radar (KLWX), 102 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 7:02 PM EDT | FLASH FLOOD | Moorefield, WV | MULTIPLE ROADS CLOSED IN AND NEAR MOOREFIELD DUE TO HIGH WATER. |
| Jun 10, 7:15 PM EDT | FLASH FLOOD | Moorefield, WV | SPERRY RUN CREEK REPORTED TO BE OUT OF ITS BANKS AND ONTO SPERRYS RUN ROAD NEAR ARKANSAS ROAD PER COUNTY 911. |
| Jun 10, 7:39 PM EDT | FLASH FLOOD | Capon Springs, WV | ROAD CLOSED DUE TO FLOODING ALONG CAPON SPRINGS RUN IN CAPON SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
235
WGUS51 KLWX 102254
FFWLWX
VAC069-WVC027-031-110200-
/O.NEW.KLWX.FF.W.0010.210610T2254Z-210611T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Baltimore MD/Washington DC
654 PM EDT Thu Jun 10 2021
The National Weather Service in Sterling Virginia has issued a
* Flash Flood Warning for...
Southwestern Frederick County in northwestern Virginia...
Southern Hampshire County in eastern West Virginia...
Northern Hardy County in eastern West Virginia...
* Until 1000 PM EDT.
* At 654 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Doppler radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that may experience flash flooding include...
Moorefield... Wardensville...
Inkerman... Kirby...
Bean Settlement... Baker...
Rio... Mccauley...
Delray... Mcneill...
Old Fields... Purgitsville...
Yellow Spring... Fisher...
Capon Springs... Gravel Springs...
Wilde Acres...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3925 7896 3925 7883 3923 7869 3917 7836
3908 7843 3904 7848 3904 7849 3906 7854
3906 7855 3905 7855 3905 7856 3905 7860
3901 7868 3897 7878 3905 7908
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
BKF1 follow-up statement
060
WGUS71 KLWX 110147
FFSLWX
Flash Flood Statement
National Weather Service Baltimore MD/Washington DC
947 PM EDT Thu Jun 10 2021
VAC069-WVC027-031-110157-
/O.CAN.KLWX.FF.W.0010.000000T0000Z-210611T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Frederick VA-Hampshire WV-Hardy WV-
947 PM EDT Thu Jun 10 2021
...FLASH FLOOD WARNING FOR SOUTHWESTERN FREDERICK COUNTY IN
NORTHWESTERN VIRGINIA AND SOUTHERN HAMPSHIRE AND NORTHERN HARDY
COUNTIES IN EASTERN WEST VIRGINIA HAS BEEN REPLACED WITH A FLOOD
WARNING...
LAT...LON 3925 7896 3925 7883 3923 7869 3917 7836
3908 7843 3904 7848 3904 7849 3906 7854
3906 7855 3905 7855 3905 7856 3905 7860
3901 7868 3897 7878 3905 7908
$$
BKFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:33 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 10, 3:33 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
333 PM EDT Thu Jun 10 2021
.SYNOPSIS...
A backdoor cold front will drop down into our region today
before pressing off to our south by the end of the day Friday.
High pressure will build back into the region on Saturday. A
couple frontal passages will occur in the Sunday through Tuesday
time period, before high pressure builds back in on Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Current radar imagery shows an area of storms that developed
earlier this afternoon along a low-level convergence line in
central/northeastern Maryland. Numerous new storms have fired
along outflow boundaries from the original storms both to the
north and south, as well as along the bay breeze further to the
south.
The 12z IAD sounding showed 10 knots or less of flow through
nearly the entire column up to 300 hPa. With weak flow in place,
storms will remain very disorganized, collapsing shortly after
they go up. The IAD sounding also shows a very moist profile
through the depth of the column, with with a precipitable water
value of 1.84 inches. Current SPC mesoanalysis suggests that
precipitable water values have since climbed to between 1.9 and
2.1 inches to the east of the Blue Ridge. The same IAD sounding
also shows a wet bulb zero height of around 13000 feet,
suggesting that warm rain processes may be favored through a
relatively deep column. The combination of slow storm motions,
very high precipitable water values, and deep warm clouds
suggests that any storms today will be capable of producing very
heavy rain, with instantaneous precipitation rates of 1-3
inches common, and localized higher values possible. So despite
the the lack of organization and short lifetime of individual
cells, the flash flood threat appears to be elevated across the
area this afternoon. The threat for severe thunderstorms looks
to be very low, but non- zero, given weak flow and the moist
profiles (which will limit downdraft accelerations due to
evaporational cooling). If severe winds were to occur with a
storm, it would need to be with a wet microburst.
Radar indicates that storms are in the process of forming a
semi-organized conglomerate outflow, which is propagating
southwestward toward northern Virginia and the eastern West
Virginia panhandle. Additional storms should eventually form
over the coming hours there as the outflow boundary surges
southwest. Additional outflow is likely occurring to the
northeast of storms in northeastern Maryland, but the
southwestward moving backdoor front should limit the development
of additional cells further to the northeast. The front has
just entered Cecil County, and will continue to progress further
toward the southwest through this evening, shrinking the area
where thunderstorms are possible as it does so. CAMs indicate
that additional storms should develop over southwestern portions
of the forecast area later this afternoon, and slowly move off
toward the northeast into this evening. While there could be a
threat for localized flash flash flooding anywhere, there could
be a localized zone of slightly higher potential if and where
the northeastward moving storms meet up with southwestward
surging outflow from storms over MD currently. There should be
somewhat of a slow downtrend in the intensity of storms after
dark, but the threat for localized flooding could linger well
into the overnight hours. The flash flood watch may potentially
need to be extended in time across central Virginia if storms
persist well into the night.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The backdoor front will continue to slowly progress toward the
south and west through tomorrow. The southwestward progression
of the front will limit the areal extent of the instability
tomorrow. As a result, the best chances for heavier rainfall
rates will actually be in the morning, before the front clears
the area. There is considerable spread amongst the members of
the 12z HREF late tonight into early tomorrow morning. Some
members (3km NAM and FV3 CAM) indicate that not much more
additional convective activity will continue late tonight into
tomorrow morning, while others have storms anchoring to the Blue
Ridge as weak low-level easterly flow intersects the higher
terrain as the front slowly sinks toward the south. The latter
scenario is quite concerning, and could produce high end
flash flooding if realized. As a result, it is certainly
something to monitor over the coming hours. However, with the
spread still evident in the CAMs, we do not feel confident
extending the watch in time just yet. Elsewhere across the area,
more of a stratiform rain is expected tomorrow to the north of
the front as a shortwave disturbance moves through. Some
leftover flooding issues could linger into tomorrow, but overall
it isn't expected to be as much of a threat as today.
Shower activity should gradually wind down tomorrow night as
the aforementioned shortwave progresses off to our south and
east. Much drier conditions are expected on Saturday, but a
rogue afternoon shower or storm over the mountains can't be
ruled out as a very weak disturbance approaches the area in
northwesterly flow.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Dry conditions continue throughout much of Sunday. However, PoPs
increase Sunday afternoon into the overnight hours from west to east
as a cold front approaches. This yields the threat for afternoon
showers and thunderstorms mainly west of the Blue Ridge, especially
where instability will be the best. High pressure then returns for
Monday where mostly dry weather is expected.
Thereafter, upper level forcing from the development of a strong
omega block will yield the threat for showers and thunderstorms
Tuesday through Thursday. However given the WNW flow, resulting in a
more stable airmass, would like to lean on a lesser severe threat at
this time. Overall temperatures throughout the long term period look
to remain near seasonable.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Scattered showers and thunderstorms will continue to develop across
the terminals this afternoon and evening as a cold front crosses the
region. Variable winds will become easterly through this evening.
CIG/VSBY restrictions are expected in instances of thunderstorms.
Given the added moisture from said shower/thunderstorm activity, IFR
and possibly LIFR conditions are expected to develop overnight into
much of the day tomorrow with the development of low clouds and fog.
High pressure will build back into the region on Saturday with VFR
conditions and a WNW flow.
VFR conditions are expected Sunday and Monday. However, showers and
perhaps thunderstorm may result in sub-VFR conditions briefly later
Sunday and Sunday night as a cold front passes.
&&
.MARINE...
Sub SCA level winds are expected over the waters through
Saturday, although they may come close to SCA levels tomorrow in
easterly flow. MWSs or SMWs may potentially be needed for any
stronger thunderstorms this afternoon.
Sub-SCA winds are expected on Sunday. There's a better signal for
SCA potential on Monday as the gradient increases from high pressure
moving back into the region as a cold front continues to push
further offshore. Best potential for SCA on Monday looks to be
mainly in the northern part of the bay.
&&
.TIDES/COASTAL FLOODING...
Persistent easterly flow will likely elevate water levels over
the next two days as water builds at the mouth of the bay.
Southerly flow will then push water northward up the bay over
the weekend. This combination may result in some minor tidal
flooding, mainly at the sensitive sites.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until midnight EDT tonight for DCZ001.
MD...Flash Flood Watch until midnight EDT tonight for MDZ001-
003>006-011-013-014-016>018-501>508.
VA...Flash Flood Watch until midnight EDT tonight for VAZ025-026-
029-036>040-503-504-507-508.
Flash Flood Watch until midnight EDT tonight for VAZ027-028-
030-031-052>054-501-505-506.
WV...Flash Flood Watch until midnight EDT tonight for WVZ505-506.
Flash Flood Watch until midnight EDT tonight for WVZ050>053-
055-501>504.
&&
SYNOPSIS...KJP/JMG
NEAR TERM...KJP
SHORT TERM...KJP
LONG TERM...MSS
AVIATION...MSS
MARINE...MSS/KJP
TIDES/COASTAL FLOODING...JMGHazardous weather outlook, Jun 10, 1:42 PM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 142 PM EDT Thu Jun 10 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-111000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 142 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is in effect noon to midnight for the District of Columbia, northern Virginia, and Maryland west of the Chesapeake. Consult the latest Watch product for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rainfall from slow moving showers and thunderstorms may lead to scattered incidents of flooding on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-111000- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 142 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is in effect this afternoon to midnight for northern, northwestern, and portions of central Virginia...as well as eastern West Virginia...and Maryland west of the Chesapeake. Consult the latest Watch product for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rainfall from slow moving showers and thunderstorms may lead to scattered incidents of flooding on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. MDZ001-501-502-VAZ503-504-WVZ501>506-111000- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 142 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight A Flash Flood Watch is in effect this afternoon through midnight. Consult the latest Watch product for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rainfall from slow moving showers and thunderstorms may lead to scattered incidents of flooding on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Local storm report, Jun 10, 4:59 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
459 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM FLOOD 2 E WESTMINSTER 39.58N 76.97W
06/10/2021 CARROLL MD EMERGENCY MNGR
WATER RESCUE NEAR THE INTERSECTION OF OLD MANCHESTER
ROAD AND LUCABAUGH MILL ROAD.
&&
EVENT NUMBER LWX2104286
DHLocal storm report, Jun 10, 5:00 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
500 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD BALTIMORE 39.30N 76.61W
06/10/2021 BALTIMORE CITY MD 911 CALL CENTER
DOZENS OF STREETS CLOSED IN THE NORTHEAST SIDE OF
BALTIMORE CITY PER DPW.
&&
EVENT NUMBER LWX2104287
CPBLocal storm report, Jun 10, 5:23 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
523 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLOOD 1 WNW MERRIFIELD 38.88N 77.27W
06/10/2021 FAIRFAX VA DEPT OF HIGHWAYS
EXIT RAMP FROM I-66 AT EXIT 62/VA-243 NUTLEY STREET
CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER LWX2104288
DHLocal storm report, Jun 10, 5:39 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
539 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 2 ENE WESTMINSTER 39.59N 76.97W
06/10/2021 CARROLL MD MESONET
THE STREAM GAUGE ON CRANBERRY BRANCH NEAR WESTMINSTER
ROSE TO NEAR MODERATE FLOOD STAGE IN ABOUT 90 MINUTES.
THE 911 CALL CENTER FOR CARROLL COUNTY RECEIVED ABOUT A
DOZEN CALLS FOR ROADS THAT WERE IMPASSABLE DUE TO
FLOODING IN THIS AREA.
&&
EVENT NUMBER LWX2104289
DHLocal storm report, Jun 10, 5:50 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
550 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM FLASH FLOOD 1 ESE ST. CHARLES 38.60N 76.90W
06/10/2021 CHARLES MD 911 CALL CENTER
VEHICLE STRANDED IN FLOODED ROADWAY NEAR INTERSECTION
OF BANNISTER CIRCLE AND MANNING COURT.
&&
EVENT NUMBER LWX2104290
CPBLocal storm report, Jun 10, 6:32 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
632 PM EDT THU JUN 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD 1 NNW CARNEY 39.42N 76.53W
06/10/2021 BALTIMORE MD TRAINED SPOTTER
CUB HILL ROAD WAS CLOSED DUE TO FLOODING AND DEBRIS
NEAR CROMWELL BRIDGE ROAD/GLEN ARM ROAD.
&&
EVENT NUMBER LWX2104291
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:53 AM EDT | Flash Flood Watch | LWX | Albemarle, Amherst, Arlington, Augusta, Clarke, Culpeper and 27 more | 43 hr |
| Jun 10, 3:14 PM EDT | Special Marine Warning | LWX | 49 min | |
| Jun 10, 5:05 PM EDT | Flash Flood Warning | LWX | Fairfax, Loudoun, City of Alexandria, City of Fairfax, City of Falls Church | 114 min |
| Jun 10, 5:38 PM EDT | Areal Flood Warning | LWX | King George | 4 hr |
| Jun 10, 5:56 PM EDT | Flash Flood Warning | LWX | Frederick | 2 hr |
| Jun 10, 7:18 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Orange | 42 min |
| Jun 10, 7:33 PM EDT | Flash Flood Warning | LWX | Culpeper, Fauquier, Rappahannock | 9 hr |
| Jun 10, 5:16 PM EDT | Flash Flood Warning | LWX | Hampshire | 2 hr |
| Jun 10, 7:44 PM EDT | Areal Flood Warning | LWX | Hampshire | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2021Flash Flood Warnings in Virginia, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.